| Model Number |
24700 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in moderately tortuous and non-calcified left forearm vein.A 7.0mmx40mmx80cm (4f) sterling balloon catheter was advanced and dilated the central side without problem.The same device was used to expand the lesion on the peripheral side.The balloon was inflated twice.However, during the second inflation at 6 atmospheres, the lesion could not be dilated and the elution of the contrast medium from the balloon was recognized as a ruptured.It was noted that there was no appearance of a rupture when the central side expands.The device was removed without any problem.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient condition was good.
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.The balloon folds were loosely folded and there is contrast present inside the device.Functional testing was performed by inflating the device to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.
Event or Problem Description